MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. SLEEK OTW PTA DILATATION CATHETER

CLEARSTREAM TECHNOLOGIES LTD. SLEEK OTW PTA DILATATION CATHETER
Model Number 426-1508X
Medical Device Problem Codes Material Rupture (1546); Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation is currently underway.(expiry date 12/2019).
 
Event or Problem Description
It was reported that the pta balloon catheter allegedly ruptured.It was further reported that the pta balloon was torn.There was no reported patient injury.
 
Event or Problem Description
It was reported that the pta balloon catheter allegedly ruptured.There was no reported patient injury.
 
Additional Manufacturer Narrative
Records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the result of the investigation has confirmed the failure mode reported, material rupture.A longitudinal rupture was observed in the balloon beginning at the proximal bond and measuring 28mm in length.There was also a kink noted on the inner and outer at the exit of the strain relief.It is unlikely however that the kink is manufacturing related, as a 100% visual inspection for catheter kinks is performed.A guide wire check is also performed on 100% of devices during catheter production.The definitive root cause for the reported balloon rupture issue could not be determined based upon available information the manufacturing documentation was reviewed and shows no anomalies with the manufacture of this lot to suggest a product issue.Finally it is unknown whether patient factors, handling or procedural techniques contributed to the reported event.Labeling review: balloon characteristics ¿ please check the package label for the rated burst pressure (rbp).It is important that the balloon not be inflated beyond the rated burst pressure.Pressures in excess of rated burst pressure may cause the balloon to burst.Compliance charts are provided with each product.Please note that balloon diameters may vary within manufacturing tolerances.All inflations should be viewed under fluoroscopy.The sleek® otw balloons reach their nominal diameter at 6 atm (608 kpa).Warnings: ¿ do not exceed the rated burst pressure.A syringe with pressure gauge is recommended to monitor pressure.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.¿ use a 20 ml or larger syringe for inflation.Precautions: ¿ carefully inspect the catheter prior to use to verify that the catheter has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.

Brand Name
SLEEK OTW PTA DILATATION CATHETER
Common Device Name
PTA DILATATION CATHETER
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford
EI 
MDR Report Key8218396
Report Number9616666-2018-00183
Device Sequence Number11190157
Product Code DQY
UDI-Device Identifier00801741133534
UDI-Public(01)00801741133534
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K102035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number426-1508X
Device Catalogue Number426-1508X
Device Lot NumberCMBN0190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2019
Initial Date Received by Manufacturer 12/10/2018
Supplement Date Received by Manufacturer02/13/2019
Initial Report FDA Received Date01/04/2019
Supplement Report FDA Received Date02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1